Discussions that mention diovan

High & Low Blood Pressure board


I started Diovan back in December for up and down BP & an incredibly high reading I got at the Doc's office. I had just started working out consistently about the same time. At any rate, my BP has been averaging in the upper 90's over 60's for the last few months & I've been having dizzy spells (especially while working out). At the doc's, my BP is always a perfect 120/80 so he's reluctant to take me off since it's so purty. Well, I decided I was done & quit about a week ago. I tapered a bit. Split my dose from 160 (and the 25 HCZ) in half for 5 days then just stopped (for almost a week now). My BP has been nice, but we'll see where it goes (roughly 115/70 at the moment with heart rates often in the 50's).

So, I've started experiencing anxiety issues and MAJOR muscle cramps. I'm curious if that's to be expected when coming off an ARB (or is it the water pill that's doing this?) I do 60 minutes of cardio 5 days a week as well as some weights about 3 times a week. I've been so sore & tuckered since stopping. At any rate, I'm curious to see if any one has any insight into the soreness & anxiety. Now I've become incredibly curious to learn how these drugs work as I never suspected my muscles would somehow be affected?
I'm bumping this a bit and rephrasing my question :D

Anyone know how long it takes for the body to be "rid" of Diovan and/or HCTZ? I'm curious when my BP readings will be considered unmedicated.
Hi zekat, :)

you've been off the meds for more than a week and your blood pressure is holding. That is awesome! However, your high anxiety levels might start affecting your blood pressure, causing prolonged blood pressure elevations or brief spikes. Do you think you can find ways to reduce your anxiety?

According to my 2007 PDR, Diovan does not accumulate appreciably in plasma following repeated administration. Nor is it distributed into tissue extensively, because it is highly bound to serum proteins. Abrupt withdrawal is not associated with an increase in BP.
Hctz is not metabolized at all and is eliminated rapidly by the kidneys. In the absence of reduced kidney function, no cumulative effects should be seen.

I hope you will be able to stay off the meds. Best of luck! :angel:

flowergirl
Thank you so much for the response!! It's good to know I'm "off the meds" and my BP is still looking really good (117/72 this morning). My anxiety level has been much better, so I'm sure that's helping :)

Just in case anyone ever searches this board and comes across this thread, I thought I'd mention a few other "odd" observations I've had about coming off Diovan HTC (160). #1 I was very anxious for a few days, but that subsided #2, my muscles were very achy for a few days also but that subsided as well #3, I have been so thirsty for water. Isn't that strange? Seems like I would ahve been thirsty for it while on the dieuretic, but now that I'm off, its like my body can't get enough :) Hopefully I can stay off the meds and not make my doc too angry when I tell him what I did :p